MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FE RT SZ2.5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FE RT SZ2.5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Muscle/Tendon Damage (4532)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On an unknown date approximately two months following the primary operation, the patient underwent a repair of the right knee for a ruptured patella tendon and avulsion of the inferior pole of the patella.Doe: unknown, (right knee).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The date of this event was approximately 2 months after the first surgery (b)(6) 2021) and approximately 10 weeks before the tibial insert revision (27 ago 2021).Operational notes on (b)(4) say only the tibial insert was revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Operative notes on (b)(6) 2021 indicated that the patient received a right knee acute patellar tendon rupture repair.The patient felt a ¿pop¿ and experienced significant pain and inability to extend her right knee.Exam revealed swelling and warmth of the joint, rupture of the patella tendon, patella alta, and fracture of the inferior pole of the patella bone.Upon entering the knee, significant hematoma was encountered and evacuated.The repair and wound closure were completed without indication of complication ¿ no implants revised.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJM (SUZHOU) LTD. 3006356043
no.299 changyang st
suzhou industrial park
suzhou jiangsu 21512 -6
CH   21512-6
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12583955
Report Number1818910-2021-22158
Device Sequence Number16988039
Product Code JWH
UDI-Device Identifier10603295232070
UDI-Public10603295232070
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0018
Device Catalogue Number960018
Device Lot NumberD19111346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/27/2021
11/02/2021
03/14/2022
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/31/2021
11/03/2021
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DARWIN*OV/DOME PATELLA 3PEG,38; PFC*SIGMA C/R NPOR FE RT SZ2.5; DARWIN*OV/DOME PATELLA 3PEG,38; PFC*SIGMA C/R NPOR FE RT SZ2.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite